Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Milwaukee, WI

June 13, 2005Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 13, 2005, 11:36 AM CDT for Sauk County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 11:36 AM CDT (16:36 UTC)
Expired
Jun 13, 2005, 12:30 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sauk County, WI

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 131635
SVRMKX
WIC111-131730-
/O.NEW.KMKX.SV.W.0093.050613T1636Z-050613T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 AM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 1230 PM CDT

* AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTH OF REEDSBURG...OR ABOUT 14 MILES EAST OF RICHLAND
  CENTER...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG AROUND 1225 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
      4361 9006

$$

MK
3 follow-up statements
000 
WWUS53 KMKX 131657
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 AM CDT MON JUN 13 2005

WIC111-131730-
/O.CON.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1157 AM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR SAUK
COUNTY...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLAIN...OR ABOUT 15 MILES WEST OF SAUK CITY...MOVING
NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND BY 1215 PM CDT...
  LOGANVILLE BY 1230 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
      4361 9006

$$

WOOD
000 
WWUS53 KMKX 131714
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1214 PM CDT MON JUN 13 2005

WIC111-131730-
/O.CON.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1214 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR SAUK
COUNTY...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LELAND...OR ABOUT 13 MILES SOUTH OF REEDSBURG...MOVING
NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOGANVILLE BY 1225 PM CDT...
  ROCK SPRINGS BY 1230 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
      4361 9006

$$

WOOD
000 
WWUS53 KMKX 131730
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 PM CDT MON JUN 13 2005

WIC111-131740-
/O.EXP.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1230 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY EXPIRES AT 1230 PM
CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SAUK COUNTY 
HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SAUK 
COUNTY HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
      4361 9006

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 AM CDT, 7 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 3:54 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT MON JUN 13 2005

.DISCUSSION...FORECAST FOCUS ON UNSETTLED WEATHER ASSOCIATED WITH
UPPER LVL LOW FOR FIRST HALF OF WEEK.

IN THE SHORT TERM...CWA IS BETWEEN REMAINS OF ARLENE LIFTING THRU
LWR MI AND NEG TILT TROF CLOSING OFF OVR THE CNTRL PLAINS. WEAK
BNDRY THAT STALLED OVER CWA SUNDAY IS LAYING ACROSS CNTRL WI AS A
WARM FNT EXTENDING ENE OF DEVELOPING SFC LO OVER CNTRL NEBRASKA.

MODELS HAVE COME INTO BETTER AGREEMENT THAN 24 HRS AGO WITH
TIMING OF UPR LOW ACROSS WRN GRT LKS. HAVE BACKED OFF TIMING OF
HIER CHC PCPN INTO CWA UNTIL LATE MORNING/EARLY AFTN WHEN UPR
DIFLUENCE COINCIDES WITH LEADING EDGE OF STRENGTHENING LOW/MID LVL
FLOW PROFILERS SHOW ROUNDING BASE OF TROF AND HEADING NE TWDS RGN.
BETTER DYNAMICS TO CROSS WRN CWA WITH LEAD SHRT WV...WHICH
COMBINED WITH VEERING PROFILE AND 0-6KM BULK SHEAR INCREASING TO THE
40 TO 60 KT RANGE...GIVES THE WEST A CHC OF SEVERE THIS AFTERNOON.

QUICK GLIMPSE AT 06Z MODEL RUNS ARE INDICATING MORE OF A MID LV DRY
PUNCH MOVING INTO CWA THIS EVENING BEHIND LEAD SHRT WV...THEN LIFT
AND MOISTURE RETURNING AFTER MIDNIGHT AS DIFF CVA ASSOC WITH MAIN
CIRCULATION MOVES IN FROM THE WEST. WILL KEEP FLAVOR OF THE PREV FCST
AND LIKELY POPS IN WRN CWA THIS AFTERNOON SWINGING THRU REMAINDER
OF CWA THIS EVENING...THEN LOWERING AFTER MIDNIGHT WITH FORCING
SHIFTING TO NRN WI AFTER MIDNIGHT.

WITH EARLY SUNSHINE AND OVERNIGHT TEMPS ONLY DIPPING INTO THE UPR
60S...WILL SEE TEMPS AROUND 80 BEFORE CLOUDS AND PCPN MOVE IN AS CWA
ON WARM SIDE OF SFC BNDRY. TEMPS IN THE 70S FOR THE REST OF THE
WEEK AS CLOUDS AND OCCASIONAL PCPN THE RULE WITH UPR LOW PASSAGE.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 AM CDT MON JUN 13 2005

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
600 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EVENING FOR MUCH OF SOUTH CENTRAL AND PORTIONS OF
SOUTHEAST WISCONSIN.  THE MODERATE RISK AREA EXTENDS WEST OF A LINE
FROM PORTAGE TO LAKE MILLS TO DELAVAN. THERE IS A RISK OF TORNADIC
SUPERCELLS. THERE IS ALSO THE POTENTIAL FOR ISOLATED STRONG
TORNADOES LATER THIS AFTERNOON AND EVENING ACROSS THE MODERATE RISK
AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH ISOLATED
TORNADOES OVER THE REMAINDER OF SOUTHEAST AND PORTIONS OF SOUTH
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED
TORNADO IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AND
ALSO ON TUESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-141000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
600 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.  A WATERSPOUT WILL BE POSSIBLE MAINLY LATE AFTERNOON
OR EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED
WATERSPOUT IS POSSIBLE.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:07 PM CDTSpecial Marine WarningMKX83 min
Jun 13, 3:43 PM CDTSpecial Marine WarningMKX2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.